Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Jacobi's generating function for Jacobi polynomials


Author: Richard Askey
Journal: Proc. Amer. Math. Soc. 71 (1978), 243-246
MSC: Primary 33A65
MathSciNet review: 0486693
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An idea of Hermite is used to give a simple proof of Jacobi's generating function for Jacobi polynomials.


References [Enhancements On Off] (What's this?)

  • [1] L. Carlitz, The generating function for the Jacobi polynomial, Rend. Sem. Mat. Univ. Padova 38 (1967), 86–88. MR 0222357 (36 #5409)
  • [2] R. Courant and D. Hilbert, Methods of mathematical physics. Vol. I, Interscience Publishers, Inc., New York, N.Y., 1953. MR 0065391 (16,426a)
  • [3] C. Hermite and T. J. Stieltjes, Correspondance d'Hermite et de Stieltjes, Tome I, edited by B. Baillaud and H. Bourget, Gauthier-Villars, Paris, 1905.
  • [4] -, Correspondance d'Hermite et de Stieltjes, Tome II, edited by B. Baillaud and H. Bourget, Gauthier-Villars, Paris, 1905.
  • [5] C. G. J. Jacobi, Untersuchungen über die Differentialgleichung der hypergeometrischen Reihe, J. Reine Angew. Math. 56 (1859), 149-165, Gesammelte Werke 6, Reimer, Berlin, 1891, reprinted Chelsea, New York, 1969, pp. 184-202.
  • [6] A. M. Legendre, Exercices de calcul intégral sur divers ordres de transcendantes, Vol. 2, Courcier, Paris, 1817.
  • [7] Earl D. Rainville, Special functions, The Macmillan Co., New York, 1960. MR 0107725 (21 #6447)
  • [8] G. Szegö, Orthogonal polynomials, 4th ed., Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R. I., 1975.
  • [9] P. L. Tchebychef, Sur les fonctions analogues à celles de Legendre, Zap. Akad. Nauk 16 (1870), 131-140, Oeuvres, Vol. 2, St. Pétersbourg, 1907, reprinted Chelsea, New York, 1961, pp. 59-68.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A65

Retrieve articles in all journals with MSC: 33A65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0486693-X
PII: S 0002-9939(1978)0486693-X
Keywords: Jacobi polynomials, generating functions
Article copyright: © Copyright 1978 American Mathematical Society